Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

AIC Test Results
Dannysaduck posted:
Two years ago when I found out I was Type II my first A1C was 8.7. Then in three months it was 5.6. Now every three months I have an A1C and the results are 5.9. This seems pretty good from what I read but my feet continue to get worse. So I am wondering if I am not doing something correctly. My feet have the burning and pain but most recently a lot of tingling as if they are asleep. This can happen even while walking. My feet never bothered me until I lowered my A1C down to 5.6. Did I lower my A1C too fast and this caused my feet to hurt?
auriga1 responded:
Really don't know regarding the feet.

My first A1C was 13.2 and the second 8.6. I think it's probably normal for the A1C to drop when you start to change your eating habits, mainly lowering carb intake. So, I don't believe you lowered your A1C "too fast." Many of us have lowered our A1C's like these numbers.

There are many of us who have had diabetes for many years before being handed the diagnosis. My doctor said I may have had it ten years before the diagnosis was handed down. The only problem is my feet with a little bit of numbness. They always hurt because I'm on my feet running and walking during work.

As for lowering your A1C, I can't say that it attributed to your hurting feet. Wish I could help.
brunosbud responded:
Why do you associate the two (since one may not have anything to do with the other)? I used to be an alcoholic and my feet still tingle on occasion even though I stopped many years ago. Your doctor will have the most information to make the best assessment of your condition.
Debsbears responded:
Have you ever seen a neurologist? They are the docs who can tell you what this is from.

Diabetes is not the only cause that could be causing your symptoms.

I have distal polyneuropathy in my right foot - not diabetes related, but caused by surgeries to the tarsal tunnel in my ankle.

You need to have an EMG done to tell you what is going on.
I shall wait upon the Lord and renew my strength.

Dannysaduck replied to brunosbud's response:
I guess I associate the two together because I had 0 foot problems until about 2 months after being diagnosed with Type II. I most likely had diabetes for a long time before getting diagnosed. Just strange that the foot problems started after I found out and made the changes for better and healthier living habits.
Dannysaduck replied to auriga1's response:
Thanks for the reply. My doctor and I both feel that I too had this for possibly ten years. I have read the type II unchecked for 10 years or more can cause foot issues.
Dannysaduck replied to Debsbears's response:
Thank you for your reply. I will ask my doctor about seeing a neurologist. My foot issues do seem to be progressively getting worse and the tingling has me concerned. Notice this in my hands at times. Maybe a circulation issue instead of just nerve damage.
brunosbud replied to Dannysaduck's response:
The way I combated the tingling was to increase circulation down into my feet. Exercise, stretching and diet were my weapons of choice. During exercise, arteries widen and blood flow increases into the affected areas. Stretching is important because arteries and veins have muscles in their walls and this helps to bring more blood flow and oxygen to areas needing repair. Finally, by eating more fruits and veggies, my HDL increased and my LDL decreased by a lot. That dramatically improved the tingling...results seen in less than a couple months! In many respects, I view foot pain from diabetic neuropathy and gout very similarly. Again, exercise and stretching the lower extremities is key.
Dannysaduck replied to brunosbud's response:
Thanks! Been walking a lot and whenever I can. I will put in a stretching regiment as well. Hopefully I will see a difference in a few weeks.
janlin responded:
Gee I have just the opposite problem. My A1C keeps going up & my doctor is on my case about it, yet I don't have any foot problems and feel so much better when I don't take all that medicine, because of the side effects I get from them. Do you have any problems with side effects from the meds? Specifically, I seem to get a lot of night sweats & stomach upset from the glucophage.
Dannysaduck replied to janlin's response:
The only thing I have noticed with the glucophage is some constipation.

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
81 of 153 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.